Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 7, 2020, 11:16 AM CDT for Crawford County, Franklin County, Madison County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 11:16 AM CDT (16:16 UTC)
- Expired
- Aug 7, 2020, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
179
WGUS54 KTSA 071616
FFWTSA
ARC033-047-087-071915-
/O.NEW.KTSA.FF.W.0027.200807T1616Z-200807T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1116 AM CDT Fri Aug 7 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Madison County in northwestern Arkansas...
Northern Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
* Until 215 PM CDT.
* At 1114 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates of one to two
inches and locally higher of rain have already fallen within a
couple of hours. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Ozark... Altus...
Denning... St. Paul...
Wiederkehr Village... Cass...
Saint Paul... Pettigrew...
Fern... Jethro...
Bidville... Locke...
Turners Bend... Mount Gayler...
Lonelm... Dutton...
Barnes... Alix...
Redding... Watalula...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes Interstate 40 in Arkansas between mile markers 26 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3576 9352 3577 9370 3541 9371 3558 9411
3575 9413 3577 9411 3576 9396 3581 9396
3582 9395 3583 9352
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$2 follow-up statements
856
WGUS74 KTSA 071816
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
116 PM CDT Fri Aug 7 2020
ARC033-047-087-071915-
/O.CON.KTSA.FF.W.0027.000000T0000Z-200807T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Franklin AR-Crawford AR-
116 PM CDT Fri Aug 7 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHWESTERN MADISON...NORTHERN FRANKLIN AND NORTHEASTERN CRAWFORD
COUNTIES...
At 114 PM CDT, Doppler radar indicated the heavy rain has ended
across the warned area. However, radar estimates of one to two
inches and locally higher of rain have fallen with the past few
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Ozark... Altus...
Denning... St. Paul...
Wiederkehr Village... Cass...
Saint Paul... Pettigrew...
Fern... Jethro...
Bidville... Locke...
Turners Bend... Mount Gayler...
Lonelm... Dutton...
Barnes... Alix...
Redding... Watalula...
This includes Interstate 40 in Arkansas between mile markers 26 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3576 9352 3577 9370 3541 9371 3558 9411
3575 9413 3577 9411 3576 9396 3581 9396
3582 9395 3583 9352
FLASH FLOOD...RADAR INDICATED
$$129
WGUS74 KTSA 071905
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
205 PM CDT Fri Aug 7 2020
ARC033-047-087-071915-
/O.EXP.KTSA.FF.W.0027.000000T0000Z-200807T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison AR-Franklin AR-Crawford AR-
205 PM CDT Fri Aug 7 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MADISON...NORTHERN
FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES WILL EXPIRE AT 215 PM
CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3576 9352 3577 9370 3541 9371 3558 9411
3575 9413 3577 9411 3576 9396 3581 9396
3582 9395 3583 9352
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 11:07 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 7, 11:07 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1107 AM CDT Fri Aug 7 2020 ...UPDATE... .DISCUSSION... MCS continues to make its way southeast through Southeast Oklahoma and Northwest Arkansas late this morning. At the same time...additional showers and isolated thunderstorms were ongoing behind the MCS within an area of warm advection combined with deep layer moisture just ahead of a 35KT low level jet. Marginal instability remained ahead of the MCS which will allow for the greater thunder potential along with some gust winds...though additional severe weather is not anticipated. The greater impact continues to be the locally heavy rainfall as precipitable water values around 2 inches combined training cells with overall slow storm movements were observed. The heaviest rainfall seen this morning was 3+ inches in one hour at Webbers Falls mesonet station. Through this afternoon...the MCS is expected to continue to drift southeast with weakening intensity and should be exiting the CWA by mid afternoon. Additional scattered showers and thunderstorm chances behind the MCS will remain possible with a tapering off trend from west to east through the afternoon hours. Additional rainfall amounts locally up toward one inch or so...while generally less than a half inch should be common for the CWA this afternoon. With the ongoing precip...temps this morning have been slowed in their warming trend. As precip tapers off from west to east and the scattering of cloud cover...afternoon temps should still be able to warm into the upper 80s/low 90s over the western portions of the CWA...and lower 80s remain forecast for far Northwest Arkansas. Thus for the morning update...have adjusted hourly pops/wx/QPF based on latest radar trends and added minor tweaks to hourly temp/dewpoint/sky/wind grids to account for latest observations. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 76 97 75 / 50 0 0 0 FSM 85 72 96 74 / 80 0 0 0 MLC 91 76 95 75 / 60 0 0 0 BVO 88 74 95 74 / 50 10 0 0 FYV 83 71 92 73 / 80 10 10 0 BYV 84 70 94 73 / 70 10 10 0 MKO 85 73 94 74 / 70 0 0 0 MIO 84 73 94 74 / 70 10 10 0 F10 89 74 94 74 / 60 0 0 0 HHW 94 74 96 75 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20
Hazardous weather outlook, Aug 7, 4:39 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 439 AM CDT Fri Aug 7 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 AM CDT Fri Aug 7 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...northeast Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Extreme southeast Oklahoma. ONSET...This afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...northeast Oklahoma. ONSET...This afternoon. DISCUSSION... Scattered to numerous showers and thunderstorms are expected across eastern Oklahoma and western Arkansas through early afternoon as warm front pushes north across the region. Some of the thunderstorms could become strong to marginally severe with strong gusty winds and hail the concern. Locally heavy rainfall will also be possible. This afternoon, Southerly winds will increase across northeast Oklahoma with gusts to around 30 mph possible. Heat index values of around 102 degrees will be possible this afternoon across extreme southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY AND SUNDAY...High Wind Potential... Dangerous Heat Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Summer time heat and humidity makes a return over the weekend with high temperatures expected in the 90s across much of eastern Oklahoma and western Arkansas. Heat index values this weekend will be around 105 degree across portions of eastern Oklahoma and west-central Arkansas. The chances of showers and thunderstorms return next week as a series of upper level disturbances affect the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 7, 7:28 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Fri Aug 7 2020
OKZ064-065-071315-
Okfuskee OK-Creek OK-
728 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 815 AM CDT...
At 728 AM CDT, a strong thunderstorm was located 7 miles north of
Prague, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Boley... Paden...
Welty...
LAT...LON 3557 9662 3569 9662 3564 9640 3546 9647
3545 9649 3544 9648 3543 9651 3545 9654
3546 9654 3545 9656 3548 9663
TIME...MOT...LOC 1228Z 296DEG 17KT 3559 9668Special weather statement, Aug 7, 7:44 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
744 AM CDT Fri Aug 7 2020
OKZ068-070-072-074-071330-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
744 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...WESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EASTERN MUSKOGEE COUNTIES UNTIL 830 AM
CDT...
At 744 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Pumpkin Center to 4 miles north
of Kinta. Movement was southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Stigler... Vian...
Gore... Porum...
Webbers Falls... Keota...
Mccurtain... Whitefield...
Kinta... Tamaha...
Briartown... Greenleaf State Park...
Pumpkin Center... Mc Curtain...
Cookson... Cherokee Landing State Park...
Lake Tenkiller State Park... Lequire...
Kanima... Box...
This includes Interstate 40 in Oklahoma between mile markers 281 and
301.
LAT...LON 3577 9481 3572 9480 3507 9498 3514 9532
3582 9514
TIME...MOT...LOC 1244Z 293DEG 12KT 3575 9502 3518 9522Local storm report, Aug 7, 8:01 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 4 NE PRYOR 36.35N 95.27W
08/07/2020 MAYES OK EMERGENCY MNGR
SIX BARNS HEAVILY DAMAGED. ONE BARN DESTROYED AND MOVED
OFF ITS FOUNDATION. ROOF DAMAGE TO ONE HOME.
&&
MATSpecial weather statement, Aug 7, 8:02 AM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 802 AM CDT Fri Aug 7 2020 OKZ062-063-068-069-071345- Adair OK-Cherokee OK-Delaware OK-Mayes OK- 802 AM CDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...SOUTHEASTERN MAYES...WESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 845 AM CDT... At 801 AM CDT, strong thunderstorms were located along a line extending from 2 miles north of Twin Oaks to 4 miles north of Cherokee Landing State Park. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Tahlequah... Stilwell... West Siloam Springs... Colcord... Kansas... Hulbert... Oaks... Eldon... Proctor... Christie... Peggs... Rose... Maryetta... Leach... Scraper... Twin Oaks... Natural Falls State Park... LAT...LON 3631 9459 3573 9465 3583 9513 3632 9512 TIME...MOT...LOC 1301Z 283DEG 14KT 3624 9485 3583 9490
Special weather statement, Aug 7, 8:59 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
859 AM CDT Fri Aug 7 2020
OKZ070-072-074-076-071445-
Haskell OK-Muskogee OK-Sequoyah OK-Le Flore OK-
859 AM CDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...WESTERN
SEQUOYAH...NORTH CENTRAL LE FLORE AND EAST CENTRAL MUSKOGEE COUNTIES
UNTIL 945 AM CDT...
At 859 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Vian to 2 miles north of Keota.
Movement was east at 10 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Vian...
Gore... Webbers Falls...
Keota... Marble City...
Tamaha... Brushy...
Brushy Lake State Park... Cowlington...
Kanima... Box...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 282 and
311.
LAT...LON 3518 9472 3531 9515 3546 9522 3560 9517
3561 9472
TIME...MOT...LOC 1359Z 286DEG 9KT 3553 9495 3529 9493Special weather statement, Aug 7, 9:43 AM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 943 AM CDT Fri Aug 7 2020 OKZ072-074-076-071515- Haskell OK-Sequoyah OK-Le Flore OK- 943 AM CDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...SOUTHERN SEQUOYAH AND NORTHERN LE FLORE COUNTIES UNTIL 1015 AM CDT... At 943 AM CDT, strong thunderstorms were located along a line extending from 4 miles south of Sallisaw to 2 miles southwest of Keota. Movement was southeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Sallisaw... Muldrow... Spiro... Panama... Keota... Bokoshe... Gans... Tamaha... Cowlington... Kanima... Scullyville... Braden... Mc Key... Cottonwood... Milton... This includes Interstate 40 in Oklahoma between mile markers 300 and 320. LAT...LON 3532 9444 3507 9482 3532 9511 3554 9480 TIME...MOT...LOC 1443Z 313DEG 17KT 3541 9476 3522 9494
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:16 PM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 44 min |
| Aug 7, 9:54 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.